Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Recommended Posts

I have been on coreg CR for about 7 years for my POTS. Lately, for about the past 3 to 4 months I have been experiencing a major amount of PVC'S and lots of anxiety to go along with it. My cardiologist tried increasing my coreg but I could not tolerate it, it knocked me on my butt. Now he is switching me to Metoprolol to see if it helps any better. My blood pressure is not really an issue, just the heart rate and the PVC'S.  Anyone been on metoprolol for this ? Any advice?

Share this post


Link to post
Share on other sites
8 hours ago, Heart4paws said:

I have been on coreg CR for about 7 years for my POTS. Lately, for about the past 3 to 4 months I have been experiencing a major amount of PVC'S and lots of anxiety to go along with it. My cardiologist tried increasing my coreg but I could not tolerate it, it knocked me on my butt. Now he is switching me to Metoprolol to see if it helps any better. My blood pressure is not really an issue, just the heart rate and the PVC'S.  Anyone been on metoprolol for this ? Any advice?

@Heart4paws

Hello!  Sorry to hear your symptoms are flaring up, especially after what sounds like successful treatment for quite a few years!  I don't take Metoprolol, but a friend has taken it for years due to unexplained tachycardia, and has had good results.  Do you have other POTS symptoms besides the cardiac ones?  I ask because Metoprolol is what's known as a "selective" beta blocker, meaning it works mainly on your cardiac system, but there are other BBs that are "non-selective" that work on the rest of your autonomic nervous system, such as blood vessels, GI tract, etc.  The one I'm taking - Propranolol - is non-selective, but I had such a laundry list of symptoms.  If your main symptom is your heart rate, it sounds as if the metoprolol is a good thing to try.  If you're having a lot of other ANS symptoms, you may want to see what your dr. thinks about trying a non-selective beta blocker. If you're nervous about trying a new med, you could ask the dr. if you could start on the lowest dose and see what happens.  Don't get discouraged if you try something new and don't get the results you hope for, because there are a lot of different meds to try and sometimes it's just a matter of finding the right med or combination of meds.  Good luck and I hope your symptoms take their leave of you soon!!

Share this post


Link to post
Share on other sites

I've found supplementing with magnesium citrate and taurine to be super helpful with PVCs. They don't get rid of them but it's roughly halved the number and - most importantly - reduced the sensation so now they feel very soft and much more manageable.I've found supplementing with magnesium citrate and taurine to be super helpful with PVCs. They don't get rid of them but it's roughly halved the number and - most importantly - reduced the sensation so now they feel very soft and much more manageable.

Share this post


Link to post
Share on other sites

@Heart4paws - I used to take metoprolol years ago when I first became symptomatic. In my case it did not help with any of the palps or tachycardia but Coreg ( which you already take ) helped tremendously. Adding Diltiazem ( a calcium channel blocker with much the same action as the magnesium @FileTrekkermentioned ) has helped getting rid of the tachycardia and most of the palps. However - I am not sure how this works if you do not have high BP. 

I agree as others have mentioned: often we have to be brave and try new meds, I had to do so many times. Even my autonomic specialist had to poke in the dark sometimes and sometimes it worked, sometimes it did not. POTS can change over time and so will our response to medication. I was always told that an increase in PVC's means our ANS is in overdrive - like our personal built-in POTS alarm. Has anything in your daily routine changed or are you having any unusual stress? Have you been ill recently? IME there are often triggers that set things off. 

Also - you describe anxiety. In my case that often is caused by increased norepinephrine levels. Are you on any SSRI's? I was prescribed Lexapro for the hyperadrenergic symptoms and it helped me. 

Best of luck - be brave and let us know how the metoprolol works!!!!!

Share this post


Link to post
Share on other sites

Since PACs and PVCs are a rhythm problem rather than a rate problem, not sure how much a beta blocker would help. I take propranolol but in combo with a rhythm drug. Since rhythm drugs have more side effects and are more “heavy duty”, I don’t think they are usually given for PACs or PVCs. There are good results from high dose taurine and magnesium though. https://www.ncbi.nlm.nih.gov/pubmed/16797868 as @FileTrekker mentioned.

Share this post


Link to post
Share on other sites

I tried magnesium citrate for frequent ectopics - it didn't help for that but I kept it on as it is a good laxative. 

I do find that potassium citrate powder by now foods helps slightly reduce mine. This is worth a try provided your potassium levels are normal.

B xxx

Share this post


Link to post
Share on other sites

I've found the Mag won't reduce the number of ectopics, just make them feel a bit softer. Combined with taurine, after a week or so the senstion is softer still and the numbers of them started to drop. I still get loads of them but it's certainly better than without.

Share this post


Link to post
Share on other sites
22 hours ago, p8d said:

 

happy to hear mate

8 hours ago, FileTrekker said:

I've found the Mag won't reduce the number of ectopics, just make them feel a bit softer. Combined with taurine, after a week or so the senstion is softer still and the numbers of them started to drop. I still get loads of them but it's certainly better than without.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...